Dystonia Diary

This is what it's like to have cervical dystonia - the good, the bad, and the ugly. Actually, there's nothing good about it.

Saturday, March 20, 2010

Most recent follow-up

My March follow-up went as I expected. I told my Dr that I got the opposite results again - trouble turning my head in the opposite direction of the dystonia, but it's not as bad as last time. He said "left, right, left, right...", meaning that he wasn't sure what was going on. I didn't get to the library to do the "sternocleidomastoid research" I wanted to do, so I couldn't clarify it for him. Since he seems confused, I should be able to convince him to do most of the Botox on the left side next time without the medical book info, but I'll try to get it for next time anyway.

Although I've had some pain relief on the side that didn't need it, my neck is a mess. It turns to the right, leans to the left (& my left shoulder hunches up little), pulls forward, & tilts up. About 1/2 of the pain I'm having is on the left side of my neck and left shoulder, and the other 1/2 is in my back, caused by my bad posture & the moderate muscle weakness in the back of my neck from the Botox I got there in October. Yeah, October. Sheesh. Oh well. All I can do is hope those muscles will eventually recover.

My "sensory trick" (putting my right hand alongside the right side of my neck) doesn't work very well now, so I usually just "let it all hang out" and walk "as is" (without my hand on my neck). I don't care if people stare anymore. I just ignore it. If more people knew what it was, or if we had a popular celebrity talking about it, it would be helpful.

I've been sleeping badly because of the dystonia, but I don't want to take larger doses of Baclofen or Zanaflex. Herbal tea with Valerian seems to help make me a little more drowsy at bedtime, but I can't sleep more than 3 hours straight through. I may try Valerian capsules, but I'll have to find the lowest dose, then talk to my Dr and my pharmacist to see what they think - then do it anyway. ;) Eventually I want to take lower doses of my scrips (& maybe dump the Zanaflex) and find a more natural way to get more sleep. What I'll need to do is try a Valerian capsule in the daytime (on a day off) to see what happens. If it works, I'll cut back on the bedtime meds & take the Valerian between the "Bac" and the "Zan". If it works, I'll be like :D but if it doesn't, I'll be like :( then like >:( because I'll have to talk to my Dr about it. He'll probably say "more meds", and I'll say "NO more meds! I want an alternative to more meds! Sheesh!"

Anyway, I'm starting to ramble. I'm tired. Hopefully I'll have something more coherent to say next time. :)

BTW, I haven't been updating this as often as I want to because we're offline at home - except for my husband's Sprint Air Card, which has limited internet access. When I want to go online, I go to Starbucks, buy a coffee, and use their 2-hour free WiFi, which I'm doing now. It ain't much, but it's free - except for the coffee. *lol*

8 Comments:

At 1:37 AM, Blogger 8787 said...

This comment has been removed by a blog administrator.

 
At 4:54 PM, Blogger 于名于名 said...

This comment has been removed by a blog administrator.

 
At 3:33 PM, Blogger Brenda said...

I have a friend who has the same problem. please take a look at her video.

http://www.youtube.com/watch?v=XFGy-1pjeBA&playnext_from=TL&videos=tSVMyXo50xg

It may seem unreal but it is true.

Brenda Fouts
brenda.fouts@gmail.com
www.givehealthychocolate.com

 
At 8:30 PM, Blogger 水憲妤慧 said...

This comment has been removed by a blog administrator.

 
At 2:07 AM, Blogger NylaWoodcock0502 said...

This comment has been removed by a blog administrator.

 
At 10:47 PM, Blogger RexTemples20144 said...

This comment has been removed by a blog administrator.

 
At 2:11 AM, Blogger 韋成韋成 said...

This comment has been removed by a blog administrator.

 
At 11:33 PM, Blogger 羿惟 said...

This comment has been removed by a blog administrator.

 

Post a Comment

Links to this post:

Create a Link

<< Home